Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Can antibiotics cause nausea and vomiting?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4160 Questions
Question
I have headache,ear ache,neck ache, throat pain, and having belly pain. I took mucinex and asprine but its like it gets more painful. I went to the doctor they gave me ibuprofen and amoxicillin (antibiotics) I started yesterday day and a few moments ago I started throwing up this isn't the first with antibiotics whats wrong
Thu, 7 Jun 2018 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
Stop Ibuprofen. It is a gastric irritant. The antibiotic too is an irritant

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through the details and understand your concern. Most often such symptoms are due a viral infection which usually also has an allergic component. Antibiotics are usually not needed in such cases. However, some doctors still give antibiotics to be on the safer side. Antibiotics can act as gastric irritants, irritating the inner lining of the stomach, thus causing you to throw up. Ibuprofen is a known gastric irritant and worsens the situation. I think that discontinuing ibuprofen would reduce the problems significantly. If you need to take them, make sure to take them in full stomach.

You need to take steam inhalation. It helps in reducing the congestion. The water vapor will reach deep inside and would help in diluting the cough and thus would provide relief.

I hope that I could clear your doubts. Feel free to write back.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor